MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONTEGRA; CONDUIT,VALVED,PULMONIC

MEDTRONIC HEART VALVES DIVISION CONTEGRA; CONDUIT,VALVED,PULMONIC
Model Number PVC200
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficiency, Valvular (1926); Pulmonary Valve Stenosis (2024); No Information (3190)
Date of Event 11/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the device remains implanted.Conclusion: multiple attempts to gather additional information have been made; however, these attempts have been unsuccessful.Without return of the product, no definitive conclusions could be drawn regarding the clinical observation.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
Medtronic received information that 2 years and 3 months post implant of this pulmonary bioprosthetic valved conduit in a pediatric patient, it was replaced valve-in-valve.No failure mechanism was provided.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received indicating that 2 years and 3 months post implant of this pulmonary bioprosthetic valved conduit in a pediatric patient, it was replaced valve-in-valve.The patient presented with pulmonary stenosis and severe pulmonary regurgitation, secondary to gemella endocarditis.The endocarditis had been previously treated.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion: the dhr review was performed on the device; there were no correlations / issues identified regarding manufacturing and sterilization.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.Gemella bacteria are primarily found in the mucous membranes of humans and other animals, particularly in the oral cavity and upper digestive tract.Gemella haemolysans has been found to be involved in pulmonary exacerbations of cystic fibrosis patients(1) as of the year 2000, it had been reported in 15 cases of human endocarditis, mainly in men with underlying valvular disease and/or poor dentition or dental manipulation.Most cases were treated with a combination of penicillin and gentamicin with a favorable outcome (2).The sterilization process used by medtronic has an anti-microbial kill on the microorganisms such as staphylococcus and streptococcus species.This process is validated using the worst case bacillus atrophaus (gram positive spore forming rods), which is known to be representative of the cleanroom bioburden.Endocarditis that occurs more than 12 month after the procedure are called late prosthetic-valve endocarditis and are largely community-acquired versus a result of the manufacturing process of the valve (3).Based on the above investigation, the endocarditis is unlikely to be attributed to the device and/or manufacturing process.Overall, a true root cause to the reported clinical observations is not determined.However, there is no indication that the reported the endocarditis were related to the manufacture of the device and it was reported that endocarditis was previously treated.One (1) carmody, lisa a.; zhao, jiangchao; schloss, patrick d.; petrosino, joseph f.; murray, susan; young, vincent b.; li, jun z.; lipuma, john j.(2013-06-01)."changes in cystic fibrosis airway microbiota at pulmonary exacerbation".Annals of the american thoracic society; 10 (3): 179¿187; 2 mosquera, j.D.; zabalza, m.; laniero, m.; blanco, j.R."endocarditis due to gemella haemolysans in a patient with hemochromatosis".Clinical microbiology and infection; 6 (10): 566¿568; 3 mylonakis, e., and calderwood, s.B.Infective endocarditis in adults.New england journal of medicine; 345 (18).1318-1330.Nov.1, 2001.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CONTEGRA
Common Device Name
CONDUIT,VALVED,PULMONIC
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6221978
Report Number2025587-2017-00020
Device Sequence Number893800
Product Code MWH
UDI-Device Identifier00613994600325
UDI-Public00613994600325
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
H020003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2016
Device Model NumberPVC200
Device Catalogue Number200H20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Not provided
02/28/2017
Initial Report FDA Received Date01/04/2017
Supplement Report FDA Received Date01/24/2017
02/28/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient Weight29